Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Factorization of diagonally dominant operators on $ L\sb 1([0,1],X)$


Authors: Kevin T. Andrews and Joseph D. Ward
Journal: Trans. Amer. Math. Soc. 291 (1985), 789-800
MSC: Primary 47B38; Secondary 46E40, 47A68
DOI: https://doi.org/10.1090/S0002-9947-1985-0800263-0
MathSciNet review: 800263
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a separable Banach space. It is shown that every diagonally dominant invertible operator on $ {L_1}([0,\,1],\,X)$ can be factored uniquely as a product of an invertible upper triangular operator and an invertible unit lower triangular operator.


References [Enhancements On Off] (What's this?)

  • [1] W. B. Arveson, Interpolation problems in nest algebras, J. Funct. Anal. 20 (1975), 208-233. MR 0383098 (52:3979)
  • [2] M. A. Barkar and I. C. Gohberg, On factorization of operators in Banach spaces, Amer. Math. Soc. Transl. 90 (1970), 103-133.
  • [3] C. deBoor, J. Rong-ging and A. Pinkus, Structure of invertible (bi)infinite totally positive matrices, Linear Algebra Appl. 47 (1982), 41-56. MR 672731 (84h:15022)
  • [4] A. Cavaretta, W. Dahman, C. A. Micchelli and P. W. Smith, A factorization for band matrices, Linear Algebra Appl. 39 (1981), 229-245. MR 625253 (82j:15014)
  • [5] C. K. Chui, P. W. Smith and J. D. Ward, Cholesky factorization of positive definite biinfinite matrices, Numer. Funct. Anal. Optim. 5 (1982), 1-20. MR 703114 (84f:15015)
  • [6] A. Feintuch, Factorization along nest algebras, Proc. Amer. Math. Soc. 4 (1982), 192-194. MR 637167 (83c:47029)
  • [7] I. C. Gohberg and I. A. Feldman, Convolution equations and projection methods for their solution, Transl. Math. Monographs, vol. 41, Amer. Math. Soc., Providence, R.I., 1974. MR 0355675 (50:8149)
  • [8] R. B. Holmes, Mathematical foundations of signal processing, SIAM Review 21 (1979), 361-389. MR 535119 (81j:94001)
  • [9] N. J. Kalton, The endomorphisms of $ {L_p}\,(0\, \leq p\, \leq \,1)$, Indiana Univ. Math. J. 27 (1978), 353-381. MR 0470670 (57:10416)
  • [10] -, Isomorphisms between $ {L_p}$-function spaces when $ p < 1$, J. Funct. Anal. 42 (1981), 299-337. MR 626447 (83d:46032)
  • [11] D. Larson, Nest algebras and similarity transformations, Ann. of Math. (to appear). MR 794368 (86j:47061)
  • [12] P. W. Smith and J. D. Ward, Factorization of diagonally dominant operators on $ {l_1}$, Illinois J. Math. (to appear). MR 786727 (86g:47016)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B38, 46E40, 47A68

Retrieve articles in all journals with MSC: 47B38, 46E40, 47A68


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0800263-0
Keywords: Diagonally dominant, triangular, invertible
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society